Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 1975, Volume 43, Issue 1

Congestion Tolls for Poisson Queuing Processes<81:CTFPQP>2.0.CO;2-I
p. 81-92

David K. Hilderbrand, Noel M. Edelson

The relationship between Pareto optimal (@Q"s) and revenue maximizing (@Q"r) tolls is examined for queuing models that permit balking. When customers have the same value for waiting time, @Q"s @? @Q"r provided the entrepreneur can impose a simple two-part tariff. With heterogeneous values for waiting time, @Q"r can be greater than, equal to, or less than @Q"s. Expanding the number of servers and charging multi-part tariffs are shown to be alternative methods for segmenting the market, and the welfare implications of these two strategies are explored.

Log In To View Full Content